Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A finitely additive generalization of Birkhoff's ergodic theorem


Author: S. Ramakrishnan
Journal: Proc. Amer. Math. Soc. 96 (1986), 299-305
MSC: Primary 28D05; Secondary 60F15
DOI: https://doi.org/10.1090/S0002-9939-1986-0818462-7
MathSciNet review: 818462
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A finitely additive generalization of Birkhoff s ergodic theorem is obtained which yields, in particular, strong laws of large numbers in the i.i.d. setting as well as for positive recurrent Markov chains.


References [Enhancements On Off] (What's this?)

  • [1] R. Chen, A finitely additive version of Kolmogorov's law of iterated logarithm, Israel J. Math. 23 (1976), 209-220. MR 0407947 (53:11714)
  • [2] -, Some finitely additive versions of the strong law of large numbers, Israel J. Math. 24 (1976), 244-259. MR 0418203 (54:6244)
  • [3] L. E. Dubins and L. J. Savage, How to gamble if you must: Inequalities for stochastic processes, McGraw-Hill, New York, 1965. MR 0236983 (38:5276)
  • [4] L. E. Dubins, On Lebesgue-like extensions of finitely additive measures, Ann. Probab. 2 (1974), 456-463. MR 0357724 (50:10192)
  • [5] N. Dunford and J. T. Schwartz, Linear operators, Part I, Interscience, New York, 1958.
  • [6] T. Kamae, A simple proof of the ergodic theorem using nonstandard analysis, Israel J. Math. 42 (1982), 284-290. MR 682311 (84i:28019)
  • [7] Y. Katznelson and B. Weiss, A simple proof of some ergodic theorems, Israel J. Math. 42 (1982), 291-296. MR 682312 (84i:28020)
  • [8] D. Ornstein and B. Weiss, The Shannon-McMillan-Breiman theorem for a class of amenable groups, Israel J. Math. 44 (1983), 53-60. MR 693654 (85f:28018)
  • [9] R. A. Purves and W. D. Sudderth, Some finitely additive probability, Univ. of Minnesota School of Statistics Tech. Report No. 220, 1973.
  • [10] -, Some finitely additive probability, Ann. Probab. 4 (1976), 259-276. MR 0402888 (53:6702)
  • [11] -, Finitely additive zero-one laws, Sankhya 45A (1983), 32-37. MR 749351 (85j:60057)
  • [12] S. Ramakrishnan, Finitely additive Markov chains, Trans. Amer. Math. Soc. 265 (1981), 247-272. MR 607119 (82i:60121)
  • [13] -, Potential theory for finitely additive Markov chains, Stochastic Process. Appl. 16 (1984), 287-303. MR 723850 (86c:60110)
  • [14] -, Central limits theorems in a finitely additive setting, Illinois J. Math. 28 (1984), 139-161. MR 730717 (85j:60004)
  • [15] -, The tail $ \sigma $-field of a finitely additive Markov chain starting from a recurrent state, Proc. Amer. Math. Soc. 89 (1983), 493-497. MR 715873 (85a:60039)
  • [16] P. C. Shields, A simple direct proof of Birkhoff's ergodic theorem, 1982 (unpublished).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D05, 60F15

Retrieve articles in all journals with MSC: 28D05, 60F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0818462-7
Keywords: Ergodic theorem, finitely additive probability, i.i.d. measure, Markov chain
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society